Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 28, NWS Memphis, TN

April 3, 2025Fayette County, Hardeman County, Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Apr 3, 2025, 4:30 AM CDT for Fayette County, Hardeman County, Shelby County, Tennessee. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2025, 4:30 AM CDT (09:30 UTC)
Expired
Apr 3, 2025, 9:30 AM CDT
In force
5 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, TN, Hardeman County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 32 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1447 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1447 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
1.2
Supercell composite
15.1

Open this sounding in Storm Lab

The text

As transmitted.

729 
WGUS54 KMEG 030930
FFWMEG
TNC047-069-157-031230-
/O.NEW.KMEG.FF.W.0028.250403T0930Z-250403T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
430 AM CDT Thu Apr 3 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Fayette County in Tennessee...
  Southwestern Hardeman County in Tennessee...
  Southeastern Shelby County in Tennessee...

* Until 730 AM CDT.

* At 430 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Southaven, Collierville, Germantown, Olive Branch, Cordova, 
  Memphis, Lakeland, Arlington, Somerville, Eads, Lagrange, 
  Southeast Memphis, Warren, Macon, Oakland, Piperton, Gallaway, 
  Rossville, Moscow and Williston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3538 8963 3540 8917 3499 8916 3499 9001
      3529 8965

FLASH FLOOD...RADAR INDICATED

$$

KRM
2 follow-up statements
895 
WGUS54 KMEG 031200 RRA
FFWMEG
TNC047-069-157-031430-
/O.EXT.KMEG.FF.W.0028.000000T0000Z-250403T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
700 AM CDT Thu Apr 3 2025

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Fayette County in Tennessee...
  Southwestern Hardeman County in Tennessee...
  Southeastern Shelby County in Tennessee...

* Until 930 AM CDT.

* At 700 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Southaven, Collierville, Germantown, Olive Branch, Cordova, 
  Memphis, Lakeland, Arlington, Somerville, Eads, Lagrange, 
  Southeast Memphis, Warren, Macon, Oakland, Piperton, Gallaway, 
  Rossville, Moscow and Williston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3538 8963 3540 8917 3499 8916 3499 9001
      3529 8965

FLASH FLOOD...RADAR INDICATED

$$

DNM
298 
WGUS74 KMEG 031429
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
929 AM CDT Thu Apr 3 2025

TNC047-069-157-031439-
/O.EXP.KMEG.FF.W.0028.000000T0000Z-250403T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette TN-Hardeman TN-Shelby TN-
929 AM CDT Thu Apr 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 930 AM CDT THIS MORNING FOR 
FAYETTE, SOUTHWESTERN HARDEMAN AND SOUTHEASTERN SHELBY COUNTIES...

The heavy rain has ended, but be aware of any residual water on the 
roads. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 AM CDT Sunday for portions 
of East Arkansas, North Mississippi, and West Tennessee.

A Flood Watch remains in effect until 700 AM CDT Sunday for portions 
of East Arkansas, Southeast Missouri, and West Tennessee.

&&

LAT...LON 3538 8963 3540 8917 3499 8916 3499 9001
      3529 8965

$$

KRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:10 AM CDT, 1 hour 20 minutes earlier. Its key messages:

  • Updated at 309 AM CDT Thu Apr 3 2025 -Severe weather chances and very heavy rainfall are expected to continue through Saturday. -Five day total rainfall amounts are in the 10 to 15 inch range along and north of I-40. This is not your average flood risk. Generational flooding with devastating impacts is possible. -An Enhanced Risk of severe weather is in effect Thursday,Friday and Saturday. -A High Risk of excessive rainfall is in effect today and Saturday with a Moderate Risk on Thursday.
Area forecast discussion, Apr 3, 3:10 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
310 AM CDT Thu Apr 3 2025

...New DISCUSSION...

.KEY MESSAGES...
Updated at 309 AM CDT Thu Apr 3 2025

-Severe weather chances and very heavy rainfall are expected to
continue through Saturday.

-Five day total rainfall amounts are in the 10 to 15 inch range
along and north of I-40. This is not your average flood risk.
Generational flooding with devastating impacts is possible.

-An Enhanced Risk of severe weather is in effect Thursday,Friday and
Saturday.

-A High Risk of excessive rainfall is in effect today and Saturday with
 a Moderate Risk on Thursday.

&&

.DISCUSSION...
(Today through Wednesday)
Issued at 309 AM CDT Thu Apr 3 2025

Severe weather is still ongoing at the 3 AM hour across the Mid-
South. Several confirmed tornadoes were experienced across the area
yesterday and into the overnight hours. Our hearts go out to all the
communities who were effected and will awake to decimated
communities. Unfortunately, severe weather is still in the forecast
for the next several days alongside a dual threat of generational
flooding.

A stalled frontal boundary will linger at least 30% chances of
severe weather through Saturday. Instability to the south of the
front is still favorable of a strong to severe thunderstorm. As this
front remains parked, it will provide enough lift and bursts of
energy to need to be monitored for a few storms with all hazards at
play. This pattern will continue until the front clears the area.
Saturday. The primary hazards for the next few days is largely
damaging wind gusts and hail, a tornado cannot be ruled out. The
tornado threat is a bit higher for areas where the air mass has not
been contaminated by such heavy rainfall.

Generational flash, river, and areal flooding is all possible. Maxed
out perceptible water values for three convective days, training
storms extremely likely, and any convective development increasing
localized amounts has QPF values forecast to be in the 10-15 inch
range. The area likely to see such high amounts will be along and
north of I-40. Considerable flash flooding, especially in urbanized
areas, is expected. Never drive through flooded waters, and flooded
roadways are significantly more difficult to see at night. The axis
of heavy rainfall could still very easily shift so be sure to
continue to monitor the forecast.

While some rivers and streams have already shown a response from
last nights rainfall, soils will soon also show a response. They will
become supersaturated and leave no option but to reject all the
additional rain as runoff. Flash flooding will emerge as a primary
concern with this extremely active pattern. In addition, all of this
rainfall will make tree limbs very weak and easily breakable. It is
best to not only prepare for flooding, but power outages as well.
High and Moderate Risks for excessive rainfall are in effect through
Saturday.

Once the front is forced out of the area by a reinforcing cold
front, dry and cooler conditions return Monday morning. Until then,
stay safe.

DNM

&&

.AVIATION...
(06Z TAFS)
Issued at 1111 PM CDT Wed Apr 2 2025

Active aviation forecast with multiple impacts expected through
the period at all sites. Ongoing convection over the entire region
will continue through the rest of the night with drops to MVFR
likely for extended periods of time from both CIGs and vsbys. A
line of storms will then settle over the region tonight as a
stationary boundary, locking these conditions in through
tomorrow at all terminals except TUP. TS might stop for a few
hours from ~10z through 18z, but then become reinvigorated
tomorrow afternoon with similar effects as tonight through the end
of the period. Enough confidence exists to introduce prevailing
TSRA around 00Z.

JAB/ANS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
     036-048-049-058.

MO...Flood Watch through Sunday morning for MOZ113-115.

MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
     010>014-020.

     Flood Watch from late Friday night through Sunday afternoon for
     MSZ006-009-015>017-021>024.

TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...DNM
AVIATION...JAB

In the hours before

Local storm report, Apr 3, 3:41 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
341 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     Flash Flood      3 N Germantown          35.13N 89.79W
04/02/2025                   Shelby             TN   NWS Employee

            Walnut Grove flooded. Water up to mailboxes
            at the side of the road.

&&

SJM
Local storm report, Apr 3, 4:19 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
419 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Dmg     Fairview                35.77N 88.85W
04/02/2025                   Madison            TN   Public

            Small outdoor shed destroyed in Three Way.

&&

SJM
Local storm report, Apr 3, 4:27 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
427 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Hail             5 NNE Germantown        35.16N 89.76W
04/02/2025  M1.50 Inch       Shelby             TN   Public

&&

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:13 PM CDTSevere Thunderstorm WarningMEGDyer, Lake62 min
Apr 2, 7:13 PM CDTTornado WarningMEGTipton47 min
Apr 2, 7:21 PM CDTTornado WarningMEGShelby40 min
Apr 2, 7:24 PM CDTSevere Thunderstorm WarningMEGGibson, Obion, Weakley43 min
Apr 2, 7:29 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale, Shelby, Tipton61 min
Apr 2, 7:40 PM CDTTornado WarningMEGDyer, Lake, Obion50 min
Apr 2, 7:47 PM CDTSevere Thunderstorm WarningMEGShelby43 min
Apr 2, 7:53 PM CDTTornado WarningMEGLauderdale, Tipton37 min
Apr 2, 7:58 PM CDTTornado WarningMEGHaywood, Lauderdale, Shelby, Tipton47 min
Apr 2, 8:07 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lake, Lauderdale, Obion and 1 more53 min
Apr 2, 8:31 PM CDTSevere Thunderstorm WarningMEGCrockett, Fayette, Haywood, Lauderdale, Shelby, Tipton44 min
Apr 2, 8:32 PM CDTTornado WarningMEGDyer, Gibson, Henry, Obion, Weakley43 min
Apr 2, 8:35 PM CDTTornado WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Tipton40 min
Apr 2, 8:36 PM CDTFlash Flood WarningMEGDyer, Lauderdale, Tipton3 hr
Apr 2, 9:08 PM CDTTornado WarningMEGCrockett, Dyer, Gibson, Weakley52 min
Apr 2, 9:10 PM CDTFlash Flood WarningMEGCrockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 4 more3 hr
Apr 2, 9:10 PM CDTSevere Thunderstorm WarningMEGCrockett, Fayette, Haywood, Lauderdale, Shelby, Tipton50 min
Apr 2, 9:12 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley48 min
Apr 2, 9:12 PM CDTTornado WarningMEGWeakley18 min
Apr 2, 9:34 PM CDTTornado WarningMEGHenry26 min
Apr 2, 9:50 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Crockett, Dyer, Gibson, Henry and 3 more55 min
Apr 2, 9:54 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Lauderdale, Shelby, Tipton51 min
Apr 2, 10:09 PM CDTSevere Thunderstorm WarningMEGShelby51 min
Apr 2, 10:18 PM CDTTornado WarningMEGBenton, Henry42 min
Apr 2, 10:29 PM CDTSevere Thunderstorm Warning Destructive damage threatMEGCarroll, Chester, Crockett, Fayette, Gibson, Hardeman and 6 more46 min
Apr 2, 10:34 PM CDTFlash Flood WarningMEGFayette, Haywood, Shelby3 hr
Apr 2, 10:39 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Gibson, Henry, Weakley51 min
Apr 2, 10:41 PM CDTTornado WarningMEGBenton, Carroll, Henry49 min
Apr 2, 10:46 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, McNairy, Madison44 min
Apr 2, 11:06 PM CDTSevere Thunderstorm Warning Destructive damage threatMEGBenton, Carroll, Chester, Decatur, Fayette, Gibson and 6 more39 min
Apr 2, 11:15 PM CDTTornado WarningMEGChester, Hardeman, Henderson, Madison45 min
Apr 2, 11:28 PM CDTTornado WarningMEGFayette, Hardeman47 min
Apr 2, 11:50 PM CDTTornado WarningMEGBenton, Carroll, Chester, Decatur, Henderson, Madison40 min
Apr 2, 11:58 PM CDTFlash Flood WarningMEGBenton, Carroll, Crockett, Gibson, Hardeman, Haywood and 4 more3 hr
Apr 3, 12:00 AM CDTTornado WarningMEGChester, Fayette, Hardeman, McNairy45 min
Apr 3, 12:10 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Hardin, Henderson and 2 more50 min
Apr 3, 12:26 AM CDTTornado WarningMEGBenton, Decatur19 min
Apr 3, 12:31 AM CDTTornado Warning Tornado observedMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy59 min
Apr 3, 12:50 AM CDTTornado WarningMEGShelby40 min
Apr 3, 1:09 AM CDTTornado Warning EmergencyMEGFayette, Hardeman51 min
Apr 3, 1:19 AM CDTFlash Flood WarningMEGShelby3 hr
Apr 3, 1:21 AM CDTSevere Thunderstorm WarningMEGBenton, Chester, Decatur, Hardin, Henderson, McNairy and 1 more39 min
Apr 3, 1:41 AM CDTTornado Warning Considerable damage threatMEGChester, Fayette, Hardeman, McNairy49 min
Apr 3, 1:42 AM CDTFlash Flood WarningMEGFayette, Hardeman, Shelby3 hr
Apr 3, 1:58 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman47 min
Apr 3, 2:12 AM CDTTornado WarningMEGFayette, Hardeman48 min
Apr 3, 2:14 AM CDTRiver Flood WarningMEGShelby6 days
Apr 3, 2:19 AM CDTTornado WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy56 min
Apr 3, 2:37 AM CDTFlash Flood WarningMEGBenton, Chester, Decatur, Hardeman, Hardin, Henderson and 2 more3 hr
Apr 3, 2:40 AM CDTTornado WarningMEGHardeman, McNairy50 min
Apr 3, 2:47 AM CDTTornado WarningMEGHardeman43 min
Apr 3, 3:09 AM CDTTornado WarningMEGDecatur, Hardin51 min
Apr 3, 3:23 AM CDTTornado WarningMEGHardeman, Hardin, McNairy52 min
Apr 3, 4:17 AM CDTFlash Flood WarningMEGShelby5 hr
Apr 3, 5:30 AM CDTFlash Flood WarningMEGBenton, Chester, Decatur, Hardeman, Hardin, Henderson and 2 more3 hr
Apr 3, 11:17 AM CDTFlash Flood WarningMEGFayette, Haywood, Lauderdale, Shelby, Tipton12 hr
Apr 3, 1:24 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy66 min
Apr 3, 1:41 PM CDTFlash Flood WarningMEGCrockett, Fayette, Hardeman, Haywood, Lauderdale, Madison and 1 more7 hr
Apr 3, 2:05 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby40 min
Apr 3, 3:47 PM CDTSpecial Weather StatementMEGChester28 min
Apr 3, 3:56 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy49 min
Apr 3, 4:10 PM CDTFlash Flood WarningMEGBenton, Carroll, Chester, Decatur, Hardeman, Hardin and 4 more6 hr
Apr 3, 4:31 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy51 min
Apr 3, 4:48 PM CDTTornado WarningMEGHardin42 min
Apr 3, 5:43 PM CDTSpecial Weather StatementMEGMcNairy32 min
Apr 3, 6:15 PM CDTSevere Thunderstorm WarningMEGShelby45 min
Apr 3, 6:35 PM CDTSpecial Weather StatementMEGHardin10 min
Apr 3, 6:52 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby38 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.